MAUDE Adverse Event Report: THE ANSPACH EFFORT LLC 3MM DIAMOND BALL, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR

THE ANSPACH EFFORT LLC 3MM DIAMOND BALL, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Catalog Number MA15-3SD
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported from (b)(6) that during an unspecified surgical procedure, it was discovered that the cutter device broke during use.It was reported that there were no broken parts in the patient¿s body.There were no delays to the surgical procedure as a spare device was used to complete the surgery.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record review: a device history review was performed and no non-conformance's were detected related to the reported condition.Complaint history review: a complaint history review was performed which indicated that there were no complaints filed against the reported lot number.Device evaluation: the actual device was returned for evaluation.Quality engineering evaluated the device and the reported condition was confirmed.The external features of the cutter device were visually inspected, and it was observed that the tip of the cutter was broken.The cutter was examined and photographed using 28x magnification.Based on the photographs taken the angle indicated that there was excessive force applied.It was determined that the root cause of the broken cutter was due to excessive lateral or side to side force.It was determined that there was no other data to support an alternate defect to cause the failure.The assignable root cause was due to user error.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3MM DIAMOND BALL, 15CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Manufacturer (Section D)
THE ANSPACH EFFORT LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8531991
Report Number1045834-2019-53457
Device Sequence Number1846554
Product Code HBE
UDI-Device Identifier00845384004561
UDI-Public845384004561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Catalogue NumberMA15-3SD
Device Lot NumberJ403110254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer05/14/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1